MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-100/I16-40
Medical Device Problem Codes Difficult to Advance (2920); Material Twisted/Bent (2981)
Health Effect - Clinical Code Ischemia (1942)
Date of Event 02/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was being treated for endovascular repair (evar) on (b)(6) 2025 with the implant of an afx2 bifurcated stent graft (bsg).An afx sheath was inserted through the right femoral approach.The afx sheath tip marker was positioned slightly proximal to the aortic bifurcation.The contralateral wire of the afx2 bsg was inserted into an afx sheath.An attempt was made to snare the contralateral wire near the aortic bifurcation by using a snare catheter, but it was unsuccessful.The position of the snare catheter was adjusted, and another attempt was made, but it was still unsuccessful.After the snare catheter was advanced to the upper section of the aneurysm, the wire was able to be snared.After ensuring that the tip of the afx2 bsg was located proximally to the aortic bifurcation, the direction of the contralateral wire was checked.The contralateral wire was entangled with the delivery system; therefore, the entire device was rotated to remove the entanglement.The inner core was advanced, and the afx2 bsg was released from the sheath.The wire was still entangled; therefore, the inner core was rotated while the sheath was fixed in an attempt to remove the entanglement.However, the entanglement could not be removed, and an endo knot occurred.Since the afx2 bsg had been deployed and could not be retracted into the sheath, another snare catheter was inserted through a brachial artery to attempt to resolve the issue.After several hours (approximately 7-8), the issue was still not resolved, and the procedure was converted to open surgery.After device retrieval, an artificial blood vessel replacement was performed, and the operation was completed (approximately 10-11 hours).The patient's condition is stable, but there is remaining perfusion disorder (ischemia) of the left leg due to the bi-lateral cut-downs and prolonged surgery.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it was not returned from the user facility.A clinical evaluation of the adverse event/incident was completed.The intraoperative difficult to advance contralateral wire, kinked component (endo knot in contralateral wire), prolonged procedure, additional endovascular procedure (brachial access) surgical conversion, limb ischemia and device explant complaints are unconfirmed.This is not consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported as stable however a reperfusion disorder of the left leg persists.No additional investigation of this reported adverse event is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events.Corrections: b7: other relevant history - updated g3: awareness date - updated h6: investigation finding codes - remove code 3233 h6: investigation conclusion codes - remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
irvine, CA 92618
MDR Report Key21773853
Report Number3011063223-2025-00037
Device Sequence Number15503848
Product Code MIH
UDI-Device Identifier00818009014726
UDI-Public(01)00818009014726(17)270529
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBEA25-100/I16-40
Device Lot Number2811868005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer04/07/2025
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale